MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4471-24
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.B3 - date of event: the exact date of the incident is unknown, so it has been recorded as the first day of the month of awareness.
 
Event or Problem Description
It was reported that the catheter ruptured, and a fragment migrated and became lodged in the atrium of the heart.As a result, the patient required transfer to a city hospital for removal of the retained catheter fragment.The treating facility employs experienced surgeons and had not previously encountered this type of complication.The ruptured catheter was removed on march 24.The catheter had originally been implanted on november 15, 2024.There was patient involvement and patient harm.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24860653
Report Number3012307300-2026-03644
Device Sequence Number13071141
Product Code LJT
UDI-Device Identifier10610586032745
UDI-Public(01)10610586032745(17)290625(10)6037148
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4471-24
Device Lot Number6037148
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown